8 doctors weighed in:

Can aminoglycoside cause hearing loss in adults?

8 doctors weighed in
Dr. Michael Olds
ENT - Head & Neck Surgery
6 doctors agree

In brief: Yes

Aminoglycosides are antibiotics that are usually given through an IV for serious infections.
These medications may be life saving but carry the potential for toxic effects to the inner ear. This can result in hearing loss or balance difficulty. Monitoring the blood level of the drugs can help reduce these risks but does not completely eliminate them.

In brief: Yes

Aminoglycosides are antibiotics that are usually given through an IV for serious infections.
These medications may be life saving but carry the potential for toxic effects to the inner ear. This can result in hearing loss or balance difficulty. Monitoring the blood level of the drugs can help reduce these risks but does not completely eliminate them.
Dr. Michael Olds
Dr. Michael Olds
Thank
Dr. Patrick Melder
ENT - Head & Neck Surgery
2 doctors agree

In brief: Yes

Aminoglycosides can cause hearing loss regardless of age.

In brief: Yes

Aminoglycosides can cause hearing loss regardless of age.
Dr. Patrick Melder
Dr. Patrick Melder
Thank
Read more answers from doctors